May-Jun '09 | briefing | mail | interviews | articlespsorchat |  don't say this | flaker creativity | flakers' jargon | spouses corner | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | Flake: Confessions of a Psoriatic  | 2009 FlakeHQ, Inc.

How Bad will the Post-Raptiva Rebound Be?
from Sharlene V.

Hi Ed, Have you heard from anyone who has stopped Raptiva? What were the rebound affects? I have taken it for over 3 years and have one injection left. I am completely clear and devastated about it being taken off the market. I am under the care of a good derm, so am not as scared as I was. Any info you have, I’d appreciate.

Thanks, -Sharlene V.

*****

Ed's Response: Hi Sharlene. I understand your worry. You should be able to REFILL your current prescription until June 8th. This might be important if your derm recommends a step-down/step-up change in your biologic from Raptiva to another. Otherwise, you might talk to your derm about trying another right away.

Both sub-cutaneous alternatives are good for both P and PsA (skin and arthritis). These are Enbrel and Humira. I stepped down from Raptiva and SIMULTANEOUSLY stepped UP to full dose of Humira. As a consequence (I think) my rebound was negligible. My skin has remained 99% clear on Humira for about 3 years.

I’ve heard from many people who have stopped Raptiva and, without exception that I can think of, all have experienced some kind of rebound unless they followed a regimen specifically designed to counteract the rebound. Most used methotrexate or cyclosporine, however these systemics works best if the patient has previous experience and KNOWS the right dosage to combat rebounding from another drug.

If I were in your shoes today, Sharlene, I’d favor moving to another biologic a.s.a.p. If not a step-down, step-up transfer, then cold turkey with a prescript for cyclo to use at the first signs of a rebound. (Nothing works fast enough once a rebound takes hold!) Also, if you should shift to Humira, talk to your derm about starting at double the normal dose – i.e., a weekly shot instead of every OTHER week. You may need the extra protection when a rebound lurks ahead and after a few months you can always try cutting back to the normal dosing schedule.

Let me know how it goes for you. -Ed

This Month's Mail | Archives

www.flakehq.com